Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Nonsmooth analysis: differential calculus of nondifferentiable mappings


Author: A. D. Ioffe
Journal: Trans. Amer. Math. Soc. 266 (1981), 1-56
MSC: Primary 58C20; Secondary 26E15, 46G05, 49A51
DOI: https://doi.org/10.1090/S0002-9947-1981-0613784-7
MathSciNet review: 613784
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A new approach to local analysis of nonsmooth mappings from one Banach space into another is suggested. The approach is essentially based on the use of set-valued mappings of a special kind, called fans, for local approximation. Convex sets of linear operators provide an example of fans. Generally, fans can be considered a natural set-valued extension of linear operators. The first part of the paper presents a study of fans; the second is devoted to calculus and includes extensions of the main theorems of classical calculus.


References [Enhancements On Off] (What's this?)

  • [1] G. P. Akilov and S. S. Kutateladze, Ordered vector spaces, "Nauka", Novosibirsk, 1978. MR 527452 (80i:46007)
  • [2] D. Amir and J. Lindenstrauss, The structure of weakly compact sets in Banach spaces, Ann. of Math. 88 (1968), 35-46. MR 0228983 (37:4562)
  • [3] J. P. Aubin, Contingent derivatives of set-valued maps and existence of solutions to differential inclusions, MRS Technical Summary Report, Univ. Wisconsin-Madison, 1979.
  • [4] -, Derivatives and codifferentials of maps with closed convex graphs and convex operators, MRS Technical Summary Report, Univ. Wisconsin-Madison, 1979.
  • [5] W. Bonnice and R. J. Silverman, The Hahn-Banach extension and the least upper bound properties are equivalent, Proc. Amer. Math. Soc. 18 (1967), 843-850. MR 0215050 (35:5895)
  • [6] N. Bourbaki, Espaces vectoriels topologiques, Hermann, Paris, 1955.
  • [7] -, Variétés différentielles et analytiques, Hermann, Paris, 1967.
  • [8] F. H. Clarke, Generalized gradients and applications, Trans. Amer. Math. Soc. 205 (1975), 245-262. MR 0367131 (51:3373)
  • [9] -, On the inverse function theorem, Pacific J. Math. 62 (1976), 97-102. MR 0425047 (54:13005)
  • [10] -, A new approach to Lagrange multipliers, Math. Oper. Res. 1 (1976), 165-174. MR 0414104 (54:2209)
  • [11] -, Generalized gradients of Lipschitz functions (to appear).
  • [12] -, Nonsmooth analysis and optimization, Proc. Internat. Congr. Math. (Helsinki, 1978), Acad. Sci. Fenn, 1980, pp. 847-853. MR 562698 (81e:90086)
  • [13] H. H. Corson and J. Lindenstrauss, Continuous selections with nonmetrizable range, Trans. Amer. Math. Soc. 121 (1966), 492-504. MR 0187214 (32:4667)
  • [14] S. Dolecki, A general theory of necessary optimality conditions (to appear). MR 595781 (82b:49030)
  • [15] S. Dolecki and S. Rolewicz, Exact penalty for local minima, SIAM J. Control Optim. 17 (1979), 596-606. MR 540840 (80h:49022)
  • [16] I. Ekeland, On the variational principle, J. Math. Anal. Appl. 47 (1974), 324-353. MR 0346619 (49:11344)
  • [17] -, Nonconvex minimization problems, Bull. Amer. Math. Soc. 1 (1979). MR 526967 (80h:49007)
  • [18] H. Halkin, Mathematical programming without differentiability, Calculus of Variations and Control Theory, Academic Press, New York, 1976. MR 0435976 (55:8927)
  • [19] -, Necessary conditions for optimal control problems with differentiable and nondifferentiable data, Lecture Notes in Math., vol. 68, Springer-Verlag, Berlin and New York, 1978, pp. 77-118. MR 515714 (80g:49026)
  • [20] H. B. Hiriart-Urruty, Théorèmes de valeur moyenne en analyse non-différentiable: cas de fonction à valeurs réels, C. R. Acad. Sci. Paris 287 (1978), 707-709.
  • [21] -, Théorèmes de valeur moyenne en analyse non-différentiable: cas de fonction localement lipschitzienne à valeurs vectorielles, C. R. Acad. Sci. Paris 287 (1978), 751-753.
  • [22] -, Tangent cones, generalized gradients and mathematical programming in Banach spaces, Math. Oper. Res. 4 (1979), 63-82. MR 543611 (80i:58011)
  • [23] -, Mean value theorem in nonsmooth analysis, Numer. Funct. Anal. Optim. 2 (1980), 1-30. MR 580380 (81i:58011)
  • [24] A. D. Ioffe, Regular points of Lipschitz functions, Trans. Amer. Math. Soc. 251 (1979), 61-69. MR 531969 (80h:58022)
  • [25] -, Différentielles généralisées d'applications localement lipschitziennes d'un espace de Banach dans un autre, C. R. Acad. Sci. Paris 289 (1979), 637-640.
  • [26] -, Necessary and sufficient conditions for a local minimum, SIAM J. Control Optim. 17 (1979), 245-288. MR 525025 (82j:49005a)
  • [27] -, On foundations of convex analysis, Ann. New York Acad. Sci. 337 (1980), 103-118. MR 624285 (83a:90134)
  • [28] -, A new proof of the equivalence of the Hahn-Banach extension and the least upper bound properties, Proc. Amer. Math. Soc. (to appear). MR 612725 (82j:46003)
  • [29] -, Necessary conditions in nonsmooth optimization, Math. Oper. Res. (to appear). MR 742254 (85h:49043)
  • [30] A. D. Ioffe and V. M. Tihomirov, Theory of extremal problems, North-Holland, Amsterdam, 1979. MR 528295 (80d:49001b)
  • [31] A. D. Ioffe and V. L. Levin, Subdifferentials of convex functions, Trans. Moscow Math. Soc. 26 (1972), 1-72. MR 0372610 (51:8817)
  • [32] M. A. Krasnosel'skii and P. P. Zabreiko, Geometrical methods in nonlinear analysis, "Nauka", Moscow, 1975. MR 0500310 (58:17976)
  • [33] A. Ja. Kruger and B. Sh. Mordukhovich, Extremal points and Euler equations for nonsmooth optimization problems, Dokl. Akad. Nauk BSSR (to appear). MR 587714 (82b:90127)
  • [34] S. S. Kutateladze, Moduli which admit convex analysis, Dokl. Akad. Nauk SSSR 252 (1980), 789-792.
  • [35] P. J. Laurent, Approximation et optimization, Hermann, Paris, 1972. MR 0467080 (57:6947)
  • [36] G. Lebourg, Valeur moyenne pour gradient généralisé, C. R. Acad. Sci. Paris 281 (1976), 795-797. MR 0388097 (52:8934)
  • [37] Yu. Linke, Sublinear operators with values in spaces of continuous functions, Dokl. Akad. Nauk SSSR 228 (1976), 540-542. MR 0454727 (56:12975)
  • [38] G. G. Magaril-Il'aev, Implicit function theorem for Lipschitz mappings, Uspehi Mat. Nauk 33 (1) (1978), 221-222. MR 0492125 (58:11277)
  • [39] M. D. Mesarovic and Yasuhiko Takahara, General system theory: mathematical foundations, Academic Press, New York, 1975. MR 0392044 (52:12862)
  • [40] E. Michael, Continuous selections. I, Ann. of Math. 63 (1956), 361-382. MR 0077107 (17:990e)
  • [41] H. Methlouthi, Calcul différéntiel multivoque, Cahiers Math. de la Decision, Univ. Paris IX, exposé 7702, 1977.
  • [42] G. Sh. Mordukhovich, Maximum principle in the optimal time control problem with nonsmooth constraints, Prikl. Mat. Meh. 40 (1976), 1014-1023. MR 0487669 (58:7284)
  • [43] -, Metric approximations and necessary optimality conditions for general classes of nonsmooth extremal problems, Dokl. Akad. Nauk SSSR 254 (1980), 1072-1075. MR 592682 (82b:90104)
  • [44] L. Nachbin, A theorem of the Hahn- Banach type for linear transformations, Trans. Amer. Math. Soc. 68 (1950), 28-46. MR 0032932 (11:369a)
  • [45] J. P. Penot, Calcul sous-différentiel et optimisation, J. Funct. Anal. Appl. 27 (1978), 248-276. MR 481218 (80e:58018)
  • [46] B. H. Pourciau, Analysis and optimization of Lipschitz continuous mappings, J. Optim. Theory Appl. 22 (1977), 311-351. MR 0454813 (56:13059)
  • [47] S. M. Robinson, Regularity and stability theorems for convex multivalued functions, Math. Oper. Res. 1 (1976), 130-142. MR 0430181 (55:3188)
  • [48] R. T. Rockafellar, Convex analysis, Princeton Univ. Press, Princeton, N. J., 1970.
  • [49] -, Clarke's tangent cones and boundaries of closed sets in $ {R^n}$, Nonlinear Anal. 3 (1979), 145-154. MR 520481 (80d:49032)
  • [50] -, Generalized directional derivatives and subgradients of nonconvex functions, Canad. J. Math. 32 (1980). MR 571922 (81f:49006)
  • [51] B. Rodrigues-Salinas and L. Bou, A Hahn-Banach theorem for arbitrary vector spaces, Boll. Un. Mat. Ital. (4) 10 (1974), 390-393. MR 0365079 (51:1332)
  • [52] N. Shor, Minimization methods for nondifferentiable functions and their applications, "Naukova Dumka", Kiev, 1979. MR 538081 (80f:49024)
  • [53] L. Thibault, Subdifferentials of compactly Lipschitzian vector-valued functions, Sem. d'Analyse Convex, Univ. du Languedoc, 8 (1978), exposé no. 5. MR 513674 (80c:49010)
  • [54] -, Mathematical programming and optimal control problems defined by compactly Lipschitzian mappings, Sem. d'Analyse Convex, Univ. du Languedoc, 8 (1978), exposé no. 10. MR 521153 (80f:49019)
  • [55] T. O. To, The equivalence of the least upper bound property and the Hahn-Banach extension property in ordered vector spaces, Proc. Amer. Math. Soc. 30 (1971), 287-296. MR 0417746 (54:5794)
  • [56] J. Warga, Derivative containers, inverse functions and controllability, Calculus of Variations and Optimal Control, Academic Press, New York, 1976. MR 0427561 (55:592)
  • [57] -, Controllability and necessary conditions in unilateral problems without differentiability, SIAM J. Control Optim. 14 (1976), 546-573. MR 0433289 (55:6266)
  • [58] -, Controllability and a multiplier rule for nondifferentiable optimization problems, SIAM J. Control Optim. 16 (1978), 803-812. MR 505381 (80g:49031)
  • [59] -, On bounding, interior and covering functions (to appear).
  • [60] -, Fat homeomorphisms and unbounded derivate containers (to appear).
  • [61] A. G. Kusraev, On necessary conditions for an extremum for nonsmooth vector-valued mappings, Dokl. Akad. Nauk SSSR 242 (1978), 44-47. MR 506464 (80a:93020)
  • [62] E. S. Levitin, A. A. Miljutin and N. P. Osmolovskii, Higher order conditions for a local minimum in problems with constraints, Uspehi Mat. Nauk 33 (1978), 85-148. MR 526013 (80f:49001)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 58C20, 26E15, 46G05, 49A51

Retrieve articles in all journals with MSC: 58C20, 26E15, 46G05, 49A51


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1981-0613784-7
Article copyright: © Copyright 1981 American Mathematical Society

American Mathematical Society